Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Xanax and other meds to control b/p ??
Watch this 
View More Posts Ignore
I went to the ER today...my b/p was 180/90....last week...my Dr put me on a 2nd med...Diovan....the ER put me on
Xanax...an anti-anxiety drug..his theory is that if I calm down...my b/p will go down..he also put me on Hydrochlorotiazide...25 mg...a diuretic..I am already on Atenolol at 50mg....4 meds now....will this work ?...will be on a " calming " drug...make the b/p go down ?...he took me off work for 2 days....while I get used to the new meds...
Posted on 09/07/07, 01:50 am
4 Replies Add Your Advice
Reminder: This is a support group for High Blood Pressure. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/06/08  7:22am
" I am also on Diovan and Xanax, I take Toprol as well which has worked well so far. The Diovan is new for me but it seems to be doing it's job. Remember that it takes about 2 weeks for the meds to get a level in your blood. The Xanax should help with the anxiety you are having. Anxiety DOES cause your blood pressure to rise. So take the meds and be patient with yourself it will work out.

As far as the HCTZ goes, I had problems with it. It caused me to have terrible bladder cramps, but the diuretic is supposed to help with the inflammation. Just see how it goes. You should see a difference tho.
Good luck! "
View More Posts Ignore
Reply #2 - 03/10/08  10:27am
" I was prescribed xanax to go along with the lisinopril BP meds back on Feb. 1st. I just sat them aside and decided to ride out the anxiety attacks. I was having a very rough night with strong anxiety last night, so I just took my first xanax (march 9th). I must admit that it seemed almost like magic (I tool half of a .25mg). Within an hour it cleared out the worst of the anxiety, and within an hour and a half I was fast asleep for the night. I understand their danger with dependence, so they're for "as needed". But I would like to shake the hand of the person who invented them -- at least for the peace that that small dose provided to me last night. My heart does go out to those who are depenent on them -- especially for those who wish to stop taking them after so many years.

It was the first time in 52 years of living that I ever had any relief from anxiety -- and I've been having anxiety -- on and off -- since childhood.

I can certainly see how they would be able to lower blood pressure of those whose primary cause is stress, anxiety and/or panic. They're recommended for short-term use though -- although I've read about people being on xanax for years. "
View More Posts Ignore
Reply #3 - 11/03/10  5:23pm
" I am also a anxious person & recently as I reported before on this site I had 2 recent bouts with the systolic pressure going as high as 188.

Yesterday I could feel some anxiety (as I have chronic pain also) starting up. I checked my BP & sure enough it was rising to 145. Of course I got nervous & up it went. I happened to have a doctor appt yesterday. I helped myself to hubbys xanax & with 20 minuts I could feel things returning to normal. I take a diuretic, Metropol 25mg.& have recently been given a small dose of Lisinoprol.

I worry now if I take my BP goes to 95/60 or below. Will see the cardiologist Friday.

Does anyone have experience with BP dropping what wd be too low for you? And then what do u do about it??? "
View More Posts Ignore
Reply #4 - 11/04/10  2:33pm
" Marie,
95/60 is not a bad pressure as long as you feel O.K.

I am having it for more than 2 years now.

If you cannot support it (tiredness & dizziness are the normal problems) just reducing the doses of some of your meds will solve the problem. Your cardiologist will advise you.

If it is just on some days when it get very low eg: because a hot weather (in my case 70/45 or so) then a few grains of salt and a glass of water solved my problem ... but every person is different.

Jesus "

Add Your Advice
Advertisement


More From Around the Web